Alert archive / New York / High Wind Warnings in 2006

High Wind Warning 5, NWS Albany, NY

December 1, 20064 states

NWS Albany, NY issued this high wind warning at Dec 1, 2006, 2:16 AM EST for 4 states. It took effect at Dec 1, 2006, 12:00 PM EST. It was in force for 9 hr. 26 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2006, 2:16 AM EST (07:16 UTC)
In effect from
Dec 1, 2006, 12:00 PM EST
Expired
Dec 1, 2006, 8:57 PM EST
In force
9 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 24 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 4:24 PM ESTNON-TSTM WND DMGEllenville, NY*** 1 FATAL *** TREE BLOWN ONTO HOUSE KILLING INDIVIDUAL.
Dec 1, 4:30 PM ESTNON-TSTM WND DMGHensonville, NYTREES DOWN.
Dec 1, 4:51 PM ESTTSTM WND DMGOhio, NYTREE DOWN
Dec 1, 4:52 PM ESTTSTM WND DMGBig Moose, NYTREE DOWN
Dec 1, 5:00 PM ESTTSTM WND DMGSummit, NYTREES DOWN.
Dec 1, 5:05 PM ESTTSTM WND DMGJohnstown, NYNUMEROUS TREES DOWN
Dec 1, 5:09 PM ESTTSTM WND DMGGlen, NYTREES DOWN
Dec 1, 5:13 PM ESTTSTM WND DMGSpeculator, NYTREES DOWN.
Dec 1, 5:25 PM ESTTSTM WND DMGDuanesburg, NYTREES DOWN.
Dec 1, 5:35 PM ESTTSTM WND DMGMilton, NYWIRES DOWN
Dec 1, 5:49 PM ESTTSTM WND DMGGlenmont, NYSEVERAL TREES DOWN IN GLENMONT AND SELKIRK BETWEEN 1749 EST AND 1801 EST.
Dec 1, 6:00 PM ESTNON-TSTM WND GST 58Bennington, VT
Dec 1, 6:01 PM ESTTSTM WND DMGCoxsackie, NYTREES DOWN.
Dec 1, 6:06 PM ESTTSTM WND DMGAccord, NYTREES DOWN.
Dec 1, 6:12 PM ESTTSTM WND DMGShaftsbury, VTTREES DOWN.
Dec 1, 6:20 PM ESTTSTM WND DMGPetersburg, NYTREES DOWN.
Dec 1, 6:27 PM ESTTSTM WND DMGGreendale, NYSTRUCTURAL DAMAGE TO A HOUSE. CARPORT TORN OFF. TREES AND WIRES DOWN.
Dec 1, 6:27 PM ESTTSTM WND DMGGreendale, NYSTRUCTURAL DAMAGE TO A HOUSE. CARPORT TORN OFF. TREES AND WIRES DOWN.
Dec 1, 6:36 PM ESTTSTM WND GST 58North Adams, MA
Dec 1, 6:38 PM ESTTSTM WND DMGCopake, NYTREES AND WIRES DOWN.
Dec 1, 6:57 PM ESTTSTM WND DMGLenox, MASTRAIGHT LINE WINDS DOWNED HUNDREDS OF TREES OVER 1.5 MILE PATH LENGTH...AT 1 MILE WIDTH. ESTIMATED WINDS OF 80-85 MPH.
Dec 1, 7:00 PM ESTTSTM WND DMGSalt Point, NYTREES DOWN.
Dec 1, 7:00 PM ESTTSTM WND DMGWest Dover, VTTREES AND WIRES REPORTED DOWN COUNTYWIDE BETWEEN 7 AND 715 PM EST.
Dec 1, 7:00 PM ESTNON-TSTM WND DMGBuskirk, NYWIRES DOWN. NUMEROUS POWER OUTAGES.
Dec 1, 7:00 PM ESTNON-TSTM WND DMGHoosick, NYWIRES DOWN. NUMEROUS POWER OUTAGES.
Dec 1, 7:06 PM ESTTSTM WND DMGLanesborough, MATREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 010716
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
216 AM EST FRI DEC 1 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-012200-
/O.UPG.KALY.HW.A.0003.061201T1600Z-061202T1000Z/
/O.NEW.KALY.HW.W.0005.061201T1700Z-061202T1700Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
216 AM EST FRI DEC 1 2006

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 12 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM EST
SATURDAY FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW
ENGLAND. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

A STRONG COLD FRONT REPRESENTING THE LEADING EDGE OF ARCTIC AIR
WILL MOVE THROUGH OUR REGION THIS AFTERNOON AND THIS EVENING. A
STRONG PRESSURE GRADIENT ASSOCIATED WITH THE FRONT...ALONG WITH
THE CLASH OF WARM AIR AHEAD OF THE FRONT WITH VERY COLD AIR BEHIND
THE FRONT...WILL RESULT IN DAMAGING WINDS MAINLY FRIDAY AFTERNOON
INTO SATURDAY MORNING. AHEAD OF THE FRONT SOUTH TO SOUTHEAST WINDS
WILL INCREASE TO 15 TO 30 MPH WITH GUSTS OVER 60 MPH POSSIBLE IN
NORTH SOUTH ORIENTED VALLEYS AND ACROSS HIGHER TERRAIN. BEHIND THE
FRONT...WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 45 MPH
WITH GUSTS 60 TO 80 MPH... ESPECIALLY IN EAST WEST ORIENTED
VALLEYS AND ACROSS HIGHER TERRAIN. IN ADDITION...THUNDERSTORMS ARE
EXPECTED ON THIS AFTERNOON INTO THIS EVENING WHICH MAY INCREASE
THE WIND SPEED IN SOME AREAS.

THIS COLD FRONT HAS THE POTENTIAL TO PRODUCE WIDESPREAD DAMAGE
ACROSS MUCH OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.
THE WINDS ARE EXPECTED TO DOWN TREES...TREE LIMBS AND POWER LINES
AS WELL AS SNAP POWER POLES IN SOME AREAS. IF YOU ARE TRAVELING
DURING THE PERIOD FROM THIS AFTERNOON INTO SATURDAY MORNING USE
EXTREME CAUTION...AND BE AWARE OF THE POTENTIAL FOR DEBRIS
COVERING ROADWAYS IN SOME AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STAY TUNED TO NOAA RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR THE LATEST UPDATES...OR VISIT OUR WEB PAGE
AT WWW.WEATHER.GOV/A L Y.

$$
1 follow-up statement
000 
WWUS71 KALY 020157
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
857 PM EST FRI DEC 1 2006


CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
/O.CAN.KALY.HW.W.0005.000000T0000Z-061202T1700Z/
/O.NEW.KALY.WI.Y.0014.061202T0157Z-061202T1700Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
857 PM EST FRI DEC 1 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 12 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST SATURDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

A STRONG STORM WILL MOVE INTO THE CANADIAN MARITIMES DURING THE
NIGHT. THE STRONG WESTERLY FLOW AROUND IT WILL PRODUCE WEST WINDS
OF 20 TO 35 MPH ACROSS EAST CENTRAL NEW YORK AND ADJACENT WESTERN
NEW ENGLAND...WITH GUSTS TO BETWEEN 40 AND 50 MPH. THESE WINDS
WILL CONTINUE THROUGH SATURDAY MORNING...THEN DIMINISH SOMEWHAT
DURING THE AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind warning went out at Nov 30, 9:46 PM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 30, 9:46 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
946 PM EST THU NOV 30 2006

.SHORT TERM /REST OF TONIGHT THROUGH FRIDAY/...
WILL KEEP BULK OF OVERNIGHT FORECAST ENTACT...ALTHOUGH WILL DROP
MINS A BIT MORE NORTH OF THE MOHAWK RIVER...AS COLD FRONT SAGGING S
A BIT FASTER THAN MOST MODELS HINT AT. ALSO...WILL KEEP MENTION OF
STEADY RAINFALL ACROSS NORTHERN AREAS...BUT WILL CUT BACK POPS A BIT
ACROSS THE SOUTHERN AREAS...MAINLY FOR LOWER MID HUDSON VALLEY AND
NW CT...AS SCATTERED SHOWERS OVER CENTRAL PA SHOULD REACH
AFOREMENTIONED AREAS WELL AFTER MIDNIGHT...WHILE STEADIER RAIN WITH
AND BEHIND SFC FRONT AFFECTS NORTHERN AREAS.

AS FOR FRI...LATEST 00Z/NAM 12 CONTINUES TO HINT AT SHALLOW...COLD
AIR REACHING THE CAPITAL DISTRICT BEFORE DAYBREAK...WITH SFC TEMPS
POSSIBLY FALLING INTO THE LOWER 40S DURING FRI MORNING...BEFORE
CLIMBING AGAIN IN THE AFTERNOON. THUS...WOULD NOT BE SURPRISED IF
MUCH OF THE DAY REMAINS IN THE 40S FROM CAPITAL DISTRICT
NORTHWARD...WITH RAIN AND DRIZZLE. HIGH TEMPS MAY ACTUALLY OCCUR
TOMORROW EVENING WITH FROPA...AS MIXING/DOWNSLOPING DEVELOPS AFTER
WINDS SHIFT INTO THE W...POSSIBLY RESULTING IN BRIEF TEMP SPIKE
BEFORE COLDER AIR FROM W ADVECTS BACK INTO REGION TOMORROW NIGHT.
SOUTHERN AREAS...HOWEVER...SHOULD REMAIN WITHIN THE WARM SECTOR FOR
MOST OF THE DAY...AND THUS WILL NEED TO WATCH CLOSELY FOR STRONG
WINDS...AND POSSIBLE CONVECTION WITH FROPA.

&&

.PREV DISCUSSION...
/ISSUED 315 PM EST THU NOV 30 2006/

SHORT TERM /TONIGHT THROUGH SATURDAY/...
MAJOR STORM TO AFFECT THE REGION TONIGHT THROUGH FRIDAY EVENING.
MODELS IN GOOD AGREEMENT WITH OVERALL DETAILS. THE ONLY MINOR
DISAGREEMENT BEING THE TIMING OF THE COLD FRONTAL PASSAGE FRIDAY
EVENING. GFS IS THE FASTEST WITH THE FRONT EAST OF THE FORECAST AREA
BY AROUND 00Z...WHILE THE NAM FORECASTS THE FRONT TO BE EAST OF THE
AREA BY AROUND MIDNIGHT. HAVE FORECAST A COMPROMISE IN THE GRIDS
WITH THE FRONT PASSING THROUGH THE REGION DURING THE EVENING.

ANOTHER FEATURE OF THIS STORM WILL BE THE COLD FRONT SETTLING SOUTH
THROUGH PART OF THE FORECAST AREA TONIGHT AS THE SURFACE LOW
DEVELOPS OVER THE MISSISSIPPI VALLEY. THE BOUNDARY WILL EVENTUALLY
BECOME NEARLY STATIONARY...SPLITTING THE REGION NEARLY IN HALF. TO
THE NORTH OF THIS BOUNDARY THERE WILL BE STEADY RAIN MOST OF TONIGHT
WITH MORE SPOTTY PCPN TO THE SOUTHEAST. ON FRIDAY THE PCPN WILL
BECOME SHOWERY WITH POSSIBLE CONVECTION BY LATER IN THE AFTERNOON AS
THE COLD FRONT AND SURFACE LOW APPROACH. THIS ACTIVITY IS FORECAST
TO CARRY OVER INTO THE EVENING.

FROM A SYNOPTIC PERSPECTIVE THIS SITUATION WOULD NOT BE EXPECTED TO
PRODUCE WIDESPREAD DAMAGING WINDS AND WOULD LIKELY HAVE REQUIRED A
WIND ADVISORY. HOWEVER...WIND FIELDS ALOFT ARE FORECAST TO BE VERY
STRONG WITH THE AIR UNSTABLE ENOUGH TO MAKE CONVECTION A GOOD
POSSIBILITY JUST AHEAD OF AND ALONG THE FRONT. ANY CONVECTION ALONG
THE FRONT WILL LIKELY RESULT IN DAMAGING WINDS...SO WILL KEEP THE
HIGH WIND WATCH IN EFFECT TO HIGHLIGHT THE POTENTIAL FOR DAMAGING
WINDS AND TO ALSO ALLOW MORE TIME TO EXAMINE THE POTENTIAL FOR
CONVECTION FRIDAY AFTERNOON.

PCPN ENDS QUICKLY AFTER THE FRONT MOVES BY SO RAIN CHANGING TO SNOW
WILL NOT BE AN ISSUE IN MOST LOCATIONS. HAVE ONLY FORECAST LIGHT
SNOW ACCUMULATIONS IN THE ADIRONDACKS FRIDAY NIGHT.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
COLD WINTER LIKE AIR FIRMLY ENTRENCHED ACROSS THE REGION DURING THIS
PERIOD WITH DIFFICULT TO TIME CLIPPER TYPE SYSTEMS FORECAST TO
AFFECT THE REGION DURING THIS PERIOD. THE RESULT IS LOW CHANCE OR
SLIGHT CHANCE POPS IN THE FORECAST JUST ABOUT EVERY PERIOD. THE ONE
POSSIBLE EXCEPTION TO THE MAINLY CLIPPER TYPE SYSTEMS WILL BE A
SURFACE LOW DEVELOPING ALONG THE OFFSHORE FRONT MONDAY INTO MONDAY
NIGHT. AT THIS TIME THE MODELS ARE FAIRLY CONSISTENT THAT THIS LOW
WILL PASS OUT TO SEA SEVERAL HUNDRED MILES OFF THE NEW ENGLAND
COAST.

TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL DURING MOST OF THIS
PERIOD.

AVIATION /TIL 18Z FRIDAY/...
A COLD FRONT IS SLOWLY MOVING SOUTHEAST FROM THE SAINT LAWRENCE
RIVER VALLEY...THAT EXTENDS SOUTHWEST FROM S-CNTRL QUEBEC INTO THE
LOWER MS RIVER VALLEY.  A WEAK WAVE OF LOW PRESSURE WILL MOVE ALONG
THIS BOUNDARY THROUGH THE ERN GREAT LAKES REGION LATE THIS AFTERNOON
AND OVERNIGHT.  THE BOUNDARY WILL FOCUS A PERIOD OF RAIN ACROSS ERN
NY AND WRN NEW ENGLAND...ESPECIALLY AFTER 00Z...AS THE FRONT SAGS
SOUTHEAST. THIS WILL CAUSE WIDESPREAD MVFR/IFR CONDITIONS IN THE 00Z
TO 12Z TIME FRAME. THE CONDITIONS WILL TEND TO FALL TO IFR LEVELS
AFTER 06Z FROM ALB SOUTH TO KPOU...WITH CIGS BLW BKN-OVC010 AND
VISIBILITIES BLW 3SM. IFR/LIFR CONDITIONS WILL BE POSSIBLE AFTER 06Z
TOO.  NORTH OF KALB...THE RAIN WILL MOVE IN SOONER WITH IFR/LIFR
LEVELS POSSIBLE JUST BEFORE 05Z. DEPENDING ON HOW FAR SOUTH THE
FRONT GETS OVERNIGHT...THIS LOCATION WILL PLAY A MAJOR ROLE WHERE
THE PCPN ENDS...AND HOW THINGS EVOLVE AFTER 17Z FRI. WE FEEL THE
FRONT WILL GET CLOSE TO ALB BEFORE LIFTING SLIGHTLY NORTHWARD BY
15Z. WE TEND TO BRING THE CIGS AND VISIBILITIES UP TO LOW MVFR
LEVELS AROUND THAT TIME.

THE WINDS WILL GENERALLY BE FROM THE S/SW AT 5 TO 15 KNOTS WITH SOME
GUSTS TO 25 KTS AT ALB UNTIL 00Z. THE WINDS WILL TEND TO DIMINISH TO
5 TO 12 KTS OVERNIGHT. WE HAVE KEPT LOW LEVEL WIND SHEAR GROUPS FOR
KPOU FOR THE ENTIRE TAF PERIOD VARYING FROM 30 TO 40 KTS...SINCE THE
925 MB FLOW WILL PERSIST FROM THE S/SE AT 40-50 KTS /THIS IS ABOUT
2.5 KFT AGL/. THE WINDS WILL TEND TO INCREASE AGAIN AT ALB AFTER 12Z
TO 10-15 KTS FROM THE SOUTH. SOUTHERLY OR VARIABLE WINDS OF 5 KTS OR
LESS WILL BE COMMON AT KPOU AND KGFL AROUND 15Z.

HYDROLOGY...
A SLOW MOVING COLD FRONT WILL BRING RAINFALL TO THE HYDRO SERVICE
AREA OVERNIGHT.  THE HEAVIEST RAINFALL BY 12Z FRI APPEARS THAT IT
WILL FALL OVER THE SRN ADIRONDACKS...AND THE W-CNTRL MOHAWK VALLEY.
RIGHT NOW...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THOSE AREAS PRIOR TO 12Z/FRI.  THIS FIRST BATCH OF RAINFALL WILL
CAUSE SOME SIGNIFICANT RISES ON THE WESTERN MOHAWK...BLACK...UPPER
HUDSON AND SACANDAGA RIVER BASINS. PRECIPITABLE WATER VALUES WILL BE
RUNNING AT 200-300% OF NORMAL FOR EARLY DEC WITH VALUES OF 1-1.50
LIKELY. THE POTENTIAL FOR FLOODING INCREASES IN THE AFTERNOON FOR
THE HIGHLIGHTED AREAS WITH AN ADDITIONAL 1-2 WITH A WAVE OF LOW
PRESSURE MOVING ALONG THE COLD FRONT...AS IT LIFT NORTH AND WEST OF
THE CAPITAL REGION IN THE EARLY AFTERNOON INTO THE EARLY EVENING. A
SQUALL LINE MAY DEVELOP AHEAD OF THE FRONT WITH VERY HEAVY RAINFALL
AMOUNTS IN A 3 HOUR OR LESS DURATION.  RAINFALL AMOUNTS SOUTH AND
EAST OF THE CAPITAL REGION...ARE EXPECTED TO RANGE FROM A HALF AN
INCH TO AN INCH AND A QUARTER.  3 HOUR FFG VALUES ARE GENERALLY
2-3.3.  A FLOOD WATCH IS BEING ISSUED FOR HERKIMER... HAMILTON...
FULTON...WARREN... NRN SARATOGA... AND WASHINGTON COUNTIES FROM NOON
TOMORROW TO MIDNIGHT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     FOR CTZ001-013.

MA...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     FOR MAZ001-025.

NY...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.

     FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
     NYZ032-033-038-039-041>043-082>084.

VT...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     FOR VTZ013>015.

&&

SHORT TERM...KL
Hazardous weather outlook, Nov 30, 2:38 PM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
238 PM EST THU NOV 30 2006

CTZ001-013-MAZ001-025-NYZ040-047>054-058>061-063>066-VTZ013>015-
011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
238 PM EST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT. PLEASE REFER TO THE HIGH WIND WATCH STATEMENT FOR
DETAILS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING...AHEAD OF A STRONG COLD FRONT. THE MAIN THREAT WILL
BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.

SOME OF THE SHOWERS AND THUNDERSTORMS ON FRIDAY MAY ALSO PRODUCE
HEAVY DOWNPOURS WITH AMOUNTS OVER AN INCH FALLING IN A SHORT
PERIOD OF TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

NYZ032-033-038-039-041>043-082>084-011100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
238 PM EST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE SOUTHERN
ADIRONDACKS...AND THE LAKE GEORGE...SARATOGA REGIONS OF EASTERN
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT. PLEASE REFER TO THE HIGH WIND WATCH STATEMENT FOR
DETAILS.

A FLOOD WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...DUE TO THE POTENTIAL FOR HEAVY RAINFALL...AND POSSIBLE
MINOR RIVER FLOODING. PLEASE REFER TO THE FLOOD WATCH STATEMENT
FOR MORE DETAILS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING...AHEAD OF A STRONG COLD FRONT. THE MAIN THREAT WILL
BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:05 PM ESTSevere Thunderstorm WarningALYHerkimer55 min
Dec 1, 4:24 PM ESTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Schoharie66 min
Dec 1, 5:20 PM ESTSevere Thunderstorm WarningALYGreene, Ulster55 min
Dec 1, 5:24 PM ESTSevere Thunderstorm WarningALYAlbany, Saratoga, Schenectady66 min
Dec 1, 6:01 PM ESTTornado WarningALYUlster44 min
Dec 1, 6:26 PM ESTTornado WarningALYDutchess53 min
Dec 1, 6:29 PM ESTSevere Thunderstorm WarningALYRensselaer61 min
Dec 1, 6:37 PM ESTSevere Thunderstorm WarningALYColumbia53 min
Dec 1, 6:40 PM ESTSevere Thunderstorm WarningALYNorthwest Hills Planning Region65 min
Dec 1, 6:12 PM ESTSevere Thunderstorm WarningALYBennington63 min
Dec 1, 6:31 PM ESTSevere Thunderstorm WarningALYWindham59 min

Nearby

High Wind Warnings in New York, 2006High Wind Warnings in Vermont, 2006High Wind Warnings in Connecticut, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.